U.S. doctors online nowAsk doctors free
Canada
A 56-year-old male asked:

had success with nerve block for hip,back,groin pain. now on lyrica (pregabalin). what are issues with long term use and could mri help identify source of pain?

2 doctor answers2 doctors weighed in
Dr. Natalie Sieb
Family Medicine 14 years experience
Possibilities..: Some of the side effects of longer term use of Lyrica (pregabalin) are weight gain, blurred vision, elevation in a muscle enzyme called creatine kinase, decrease in platelet counts, and difficulty in concentration and attention, but not everyone experiences these. Also, the longer you are on it, the more important it is to do a controlled taper to come off it, if you ever decide to do so. Yes, MRI could help.
Dr. Bennett Machanic
Neurology 52 years experience
Effective drug: Lyrica (pregabalin) works well for many chronic pain patterns, but could cause side effects of weight gain, swelling of feet and ankles, drowsiness, dizziness. Dosage can be readily titrated to most appropriate level for you, but some degree of tolerance will develop over time. MRI may show specific pain generator but not clear whether this will help, based on given data.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 2, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.